Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 33, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Oct 20, 2018, 4:03 AM EDT. It took effect at Oct 21, 2018, 4:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 4:03 AM EDT (08:03 UTC)
- In effect from
- Oct 21, 2018, 4:00 AM EDT
- Expired
- Oct 22, 2018, 9:52 AM EDT
- In force
- 30 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
868 WHUS72 KMLB 200803 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 403 AM EDT Sat Oct 20 2018 AMZ550-210800- /O.NEW.KMLB.SC.Y.0033.181021T0800Z-181022T0300Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 403 AM EDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 PM EDT SUNDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 AM to 11 PM EDT Sunday. * WINDS...North to Northeast 20 knots. * WAVES/SEAS...6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ552-210800- /O.NEW.KMLB.SC.Y.0033.181021T0800Z-181022T0800Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 403 AM EDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM EDT MONDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 AM Sunday to 4 AM EDT Monday. * WINDS...North to Northeast 20 knots. * WAVES/SEAS...6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-572-210800- /O.NEW.KMLB.SC.Y.0033.181021T0800Z-181023T0300Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 403 AM EDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 11 PM EDT MONDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 AM Sunday to 11 PM EDT Monday. * WINDS...North to Northeast 20 to 25 knots. * WAVES/SEAS...Seas 7 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ555-575-210800- /O.NEW.KMLB.SC.Y.0033.181021T1400Z-181023T0300Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 403 AM EDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 11 PM EDT MONDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 10 AM Sunday to 11 PM EDT Monday. * WINDS...North to Northeast 20 to 25 knots. * WAVES/SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
381 WHUS72 KMLB 210747 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 347 AM EDT Sun Oct 21 2018 AMZ570-572-220800- /O.EXT.KMLB.SC.Y.0033.181021T0800Z-181022T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 347 AM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT MONDAY... * WINDS...North to Northeast around 20 knots becoming East 15 knots Monday. * WAVES/SEAS...Seas 6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ555-575-220800- /O.EXT.KMLB.SC.Y.0033.181021T1400Z-181022T2100Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 347 AM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EDT MONDAY... * WINDS...North to Northeast increasing to 20 knots by afternoon, becoming East 15 to 20 knots Monday. * WAVES/SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-220300- /O.CON.KMLB.SC.Y.0033.181021T0800Z-181022T0300Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 347 AM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...North to Northeast around 20 knots decreasing to 15 knots tonight. * WAVES/SEAS...5 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ552-220800- /O.CON.KMLB.SC.Y.0033.181021T0800Z-181022T0800Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 347 AM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...North to Northeast around 20 knots decreasing to 15 knots tonight. * WAVES/SEAS...5 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
500 WHUS72 KMLB 211943 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 343 PM EDT Sun Oct 21 2018 AMZ550-220200- /O.EXT.KMLB.SC.Y.0033.000000T0000Z-181022T0200Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 343 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...North to Northeast around 20 knots decreasing to 15 knots tonight. * WAVES/SEAS...5 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ555-570-572-575-221345- /O.EXT.KMLB.SC.Y.0033.000000T0000Z-181022T2000Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 343 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT MONDAY... * WINDS...North to Northeast increasing to 20 knots by afternoon, becoming East 15 to 20 knots Monday. * WAVES/SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ552-220800- /O.CON.KMLB.SC.Y.0033.000000T0000Z-181022T0800Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 343 PM EDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...North to Northeast around 20 knots decreasing to 15 knots tonight. * WAVES/SEAS...5 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
565 WHUS72 KMLB 220846 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 446 AM EDT Mon Oct 22 2018 AMZ555-570-572-575-222000- /O.CON.KMLB.SC.Y.0033.000000T0000Z-181022T2000Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 446 AM EDT Mon Oct 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...Northeast to East 15 to 20 knots this morning, becoming East 10 to 15 knots this afternoon. * WAVES/SEAS...6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
412 WHUS72 KMLB 221352 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 952 AM EDT Mon Oct 22 2018 AMZ555-570-572-575-221500- /O.CAN.KMLB.SC.Y.0033.000000T0000Z-181022T2000Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 952 AM EDT Mon Oct 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Melbourne has cancelled the Small Craft Advisory. Winds had become easterly and diminished to around 15 knots with a few higher gusts, while seas subsided to 5 to 6 feet. Small Craft Should Exercise Caution through afternoon. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 10:20 PM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, Oct 19, 10:20 PM EDT, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1020 PM EDT Fri Oct 19 2018 .DISCUSSION... A few showers occurring around sunset over east central Florida dissipated, leaving cloudy skies and those dissipated already as well. Winds were light generally east-northeast to east. Temperatures along the coast were near 80 degrees, while the inland sites reported temperatures already a few degrees below 80. Overnight...Winds are forecast to become light to calm a few hours before sunrise with temperatures dropping to near the dew points. Some areas inland and north of I-4 could see some patches of fog during a short window, from 5 to 8 am LT. We have decided to not include it in our official forecast as our confidence is low and if it occurs, it will be short lived and isolated. Otherwise, low clouds could occur across the northern counties of our forecast area with temperatures dropping to the low 70s before sunrise. && .AVIATION... As the last showers dissipate, VFR conditions will prevail through the overnight as winds become light and variable. Patchy fog and low status could develop at the interior terminals sometime between 20/10Z-13Z. There appears to be sufficient moisture, as a result of today's showers, coupled with very light winds to allow for some low stratus/patchy fog to develop. However, my confidence for widespread low stratus is still on the lower side, so I have included TEMPO groups for low scattered cloud deck. Forthcoming TAF packages will update the TEMPOs as confidence increases. Saturday, the weather will be mostly dry, with only a slight chance of showers during the afternoon from KTIX-KISM northward. A noticeable wind shift will occur late Saturday morning into the afternoon: along the coast the sea breeze should develop from 20/18Z- 20Z; across the interior southwest winds will become northwest during the afternoon. For KMCO, winds will become west after sunset. && .MARINE... Southeast winds this evening between 5 and 10 knots, will decrease even more overnight and become offshore at around 5 knots. Seas will 3 to 5 feet. If planning weekend activities, a cold front is forecast to slide south Saturday night, increasing winds rapidly on Sunday across the east central Florida waters. A Small Craft Advisory will likely be necessary for Sunday and Monday. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Pendergrast/Rodriguez
Hazardous weather outlook, Oct 19, 4:30 AM EDT, 23 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 430 AM EDT Fri Oct 19 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 430 AM EDT Fri Oct 19 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Poor boating conditions are expected on Sunday and Monday as a cold front pushes into central Florida and stalls. A fresh northeast breeze is expected with sea building to 5 to 7 feet nearshore and 7 to 9 feet offshore. The approach of the front and an active southern jet stream will keep a slight chance for thunderstorms in the forecast for the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bragaw
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.